Tagged Articles

transdermal scopolamine patch 2 articles

Warnings requested for severity, duration of scopolamine withdrawal syndrome

Doctors who prescribe and patients who use transdermal scopolamine patches should first be warned of the severity and duration of scopolamine withdrawal syndrome, “neither of which are apparent from the current product labeling,” said Rober. E. Feder, with the Catholic Medical Center in Manchester, New Hampshire, in a March/April 1999 Letter to the Editor for the medical journal Clinical Neuropharmacology. Transdermal scopolamine patches are used to treat motion sickness. Feder explains that the product had been withdrawn for several years by the manufacturer before being reintroduced. Feder wrote the letter to bring to light the existence and severity of a ... Read More

Withdrawal from motion sickness patch linked to severe, lingering effects

It took nine days for Dave Maeder to go through withdrawal from the medication patch he was prescribed to treat nausea caused by a brain injury. Nine days of tortuous symptoms like severe nausea and vomiting, insomnia and sleepiness, restlessness and paranoia. It was like he was withdrawing from heroin. But the medicine patch Dave was on – scopolamine – is not a controlled substance. It does not give users a euphoric feeling. It’s not sought after as a recreational drug at all. In fact, the safety label only suggests that the medication “may result in withdrawal symptoms” in the ... Read More